MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11500A
Medical Device Problem Codes Calcified (1077); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 29mm 11500a aortic valve was explanted after an implant duration of 5 years, 6 months due to aortic root aneurysm.The explanted valve was replaced with a 27mm 11060a valved conduit.The patient was discharged on pod #8.Per hospital pathology report: aortic prosthetic valve, cusps have irregular, tan-yellow to tan-brown deposits ranging from.1cm to 1.8cm dimension.No calcification is seen grossly.Pathology dx: valve with calcific degenerative changes.Clinical dx: aortic stenosis.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional 'customer complaint'.The information reported may or may not be related to the edwards device.
 
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 29mm 11500a aortic valve was explanted after an implant duration of 5 years, 6 months due to calcification, pannus, and to repair aortic root aneurysm.Product eval: minimal to moderate calcification was observed on leaflets 2 and minimal calcification on leaflet 1.Moderate host tissue overgrowth encroached onto the tissue and into the orifice at the greatest distance of approximately 7mm on leaflet 3.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: b5, g3, g6, h2, h6: (device code).A device history record (dhr) review was performed, and no relevant non-conformances were identified.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: g3, g6, h2.Product evaluation summary: customer report of aortic root aneurysm was unable to be confirmed through visual observations.X-ray demonstrated commissure 1 bent outward; minimal to moderate calcification was observed on leaflets 2 and minimal calcification on leaflet 1.Minimal host tissue overgrowth encroached onto the tissue and into the orifice at the greatest distance of approximately 1mm on leaflet 1 at the outflow aspect.Moderate host tissue overgrowth encroached onto the tissue and into the orifice at the greatest distance of approximately 7mm on leaflet 3 at the inflow aspect.Host tissue on the stent circumference was minimal at both the inflow and outflow aspects.As received, all three leaflets had cuts of approximately 2mm x 12mm on leaflet 1, 2mm x 13mm on leaflet 2, and 2mm x 12mm on leaflet 3.The cuts had a smooth and straight edge.Leaflet fragments were not returned.As received, mechanical damage marks were observed on the free margin of all three leaflets at commissures 2 and 3.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: g6, h2, h6: (type of investigation, investigation findings, investigation conclusions) corrected data: d9, h3.Per the product evaluation summary, customer report of aortic root aneurysm was unable to be confirmed through visual observations.X-ray demonstrated commissure 1 bent outward; minimal to moderate calcification was observed on leaflets 2 and minimal calcification on leaflet 1.Minimal host tissue overgrowth encroached onto the tissue and into the orifice at the greatest distance of approximately 1mm on leaflet 1 at the outflow aspect.Moderate host tissue overgrowth encroached onto the tissue and into the orifice at the greatest distance of approximately 7mm on leaflet 3 at the inflow aspect.Host tissue on the stent circumference was minimal at both the inflow and outflow aspects.As received, all three leaflets had cuts of approximately 2mm x 12mm on leaflet 1, 2mm x 13mm on leaflet 2, and 2mm x 12mm on leaflet 3.The cuts had a smooth and straight edge.Leaflet fragments were not returned.As received, mechanical damage marks were observed on the free margin of all three leaflets at commissures 2 and 3.Svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.A device history record (dhr) review was performed, and no relevant non-conformances were identified.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient factors, including hld, cad.Pannus: pannus is a non-immune inflammatory reaction of the body to the implanted prosthesis, characterized by proliferation of fibroelastic tissue and collagen, with a starting point in the suture area and subacute or chronic centripetal evolution.Pannus can have both beneficial and harmful effects depending on the amount of growth and location.A small amount of host tissue growth over the suture line is expected and is needed to form a non-thrombogenic surface and complete the healing process after device implantation.In contrast, an excessive amount of pannus growth can cause nonstructural dysfunction that may require intervention.Host tissue growth can extend onto the cusp surfaces leading to thickening of the cusps, cusp retraction or curling, leaflet immobility, and/or abnormal coaptation, potentially resulting in valvular regurgitation, elevated gradients, and/or stenosis.Pannus/host tissue overgrowth is most likely due to patient factors and is unlikely to be related to a manufacturing non-conformance.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.The most likely root cause is patient factors.

Brand Name
EDWARDS INSPIRIS RESILIA AORTIC VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492506615
MDR Report Key23101619
Report Number2015691-2025-07748
Device Sequence Number13067838
Product Code LWR
UDI-Device Identifier00690103195019
UDI-Public(01)00690103195019(17)210122
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Model Number11500A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer11/20/2025
11/21/2025
11/24/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date11/21/2025
11/21/2025
11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age76 YR
Patient SexMale